Hi Bot. If you just received your new prescription for buspirone at your last doctor's visit, surely the doctor gave you some instructions as to how to take it while you wean off gabapentin??? If not, you should call your doctor and ask him for instructions of how to wean off one and start on the new one. These medications can be very effective, but they have to be used properly with the guidance of the doctor who prescribes them to you. Hope it all works out for you. By the way, I take buspirone (along with wellbutrin) and I love it.
I take Gabapentin (150 mg 3x day) for DDD & Buspirone (7.5 mg 2x day) for GA. The interaction checker gave the results below. I hope this helps.
Applies to: BuSpar (buspirone), gabapentin
Using busPIRone together with gabapentin may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jun 2012 • 1 answer
Updated 3 Oct 2013 • 3 answers
Updated 14 May 2014 • 2 answers
Updated 30 Jul 2014 • 3 answers
Updated 12 Feb 2017 • 2 answers